Volume 25, issue 7 (2021)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 26
Issue 3, 937–1434
Issue 2, 477–936
Issue 1, 1–476

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Holomorphic Legendrian curves in $\mathbb{CP}^3$ and superminimal surfaces in $\mathbb{S}^4$

Antonio Alarcón, Franc Forstnerič and Finnur Lárusson

Geometry & Topology 25 (2021) 3507–3553
Abstract

We obtain a Runge approximation theorem for holomorphic Legendrian curves and immersions in the complex projective 3–space 3, both from open and compact Riemann surfaces, and we prove that the space of Legendrian immersions from an open Riemann surface into 3 is path-connected. We also show that holomorphic Legendrian immersions from Riemann surfaces of finite genus and at most countably many ends, none of which are point ends, satisfy the Calabi–Yau property. Coupled with the Runge approximation theorem, we infer that every open Riemann surface embeds into 3 as a complete holomorphic Legendrian curve. Under the twistor projection π: 3 𝕊4 onto the 4–sphere, immersed holomorphic Legendrian curves M 3 are in bijective correspondence with superminimal immersions M 𝕊4 of positive spin, according to a result of Bryant. This gives as corollaries the corresponding results on superminimal surfaces in 𝕊4. In particular, superminimal immersions into 𝕊4 satisfy the Runge approximation theorem and the Calabi–Yau property.

Keywords
Riemann surface, Legendrian curve, Runge approximation, superminimal surface
Mathematical Subject Classification 2010
Primary: 53D10
Secondary: 32E30, 32H02, 53A10
References
Publication
Received: 29 October 2019
Revised: 7 September 2020
Accepted: 7 October 2020
Published: 25 January 2022
Proposed: Tobias H Colding
Seconded: Yasha Eliashberg, Paul Seidel
Authors
Antonio Alarcón
Departamento de Geometría y Topología e Instituto de Matemáticas (IEMath-GR)
Universidad de Granada
Granada
Spain
Franc Forstnerič
Faculty of Mathematics and Physics
University of Ljubljana
Ljubljana
Slovenia
Institute of Mathematics, Physics and Mechanics
Ljubljana
Slovenia
Finnur Lárusson
School of Mathematical Sciences
University of Adelaide
Adelaide SA
Australia